Texas, 2011Hail and Damaging Winds in Texas, June 6, 2011
June 6, 2011 · NWS HGX · 8 events in 8 counties and zones
For the second day in a row during record breaking heat, afternoon through early evening pulse severe thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
For the second day in a row during record breaking heat, afternoon through early evening pulse severe thunderstorms developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 6, 11:42 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 6, 11:42 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1242 PM CDT MON JUN 6 2011
.AVIATION...
CU FIELD BEGINNING TO FILL THIS THIS AFTN. EXPECTING TO SEE AN AS
GOOD AS OR IF NOT BETTER PCPN COVERAGE ACROSS SE TX THIS AFTN/EVE
GIVEN THE LOCAL SOUNDINGS OF NO CAP/DECENT WIND SHEAR AND THE AL-
READY ABUNDANT HEATING/MOISTURE. MODELS ALSO INDICATING GOOD LIFT
VIA LINGERING SFC BOUNDARIES/EFFECTS OF THE WWD MOVING SHORTWAVE.
AS A RESULT HAVE KEPT MENTION OF VCTS/CB IN FOR THIS AFTN AS WELL
AS A TEMPO GROUP FOR IAH. WITH THE RIDGE BREAKING DOWN OVERNIGHT/
TOMORROW AND THE SHORTWAVE MOVING OUT...WILL JUST USE CB TOMORROW
FOR THE POSSIBILITY OF PCPN. NO MAJOR OVERNIGHT ISSUES AS ALL THE
VERY DRY AIR MIXING DOWN FROM THIS VERY DEEP N/NELY FLOW HELPS TO
KEEP THE USUAL MVFR CIGS/VIS OUT OF THE PICTURE. 41
&&
.PREV DISCUSSION... /ISSUED 1126 AM CDT MON JUN 6 2011/
ANOTHER DAY OF RECORD-BREAKING HEAT UNFOLDING ACROSS SE TX.
TEMPERATURES THIS HOUR ARE EITHER MATCHING THOSE FROM THIS TIME
YESTERDAY OR ARE A DEGREE OR TWO WARMER IN SOME CASES. THE SFC
LAYER HAS BEGUN DRYING OUT AGAIN WITH DEWPOINTS DOWN INTO THE
LOWER TO MID 60S. MODELS SHOW A STRONGER SEABREEZE DEVELOPING
TODAY AND PUSHING FURTHER INLAND. DESPITE THIS TEMPS SHOULD EASILY
REACH THE CENTURY MARK OR HIGHER ONCE AGAIN...WITH SOME AREAS A
DEGREE OR TWO HIGHER THAN YESTERDAY AND SOME AREAS A DEGREE OR TWO
LOWER. MORNING SOUNDINGS SHOW THAT THE ATMOSPHERE REMAINS UNCAPPED
AND UNSTABLE...WITH CAPES ALREADY IN EXCESS OF 2000 J/KG AND LIS
OF -6 TO -8. HOWEVER...THE ATMOSPHERE IS A BIT DRIER THAN
YESTERDAY...WITH PWS MOSTLY IN THE 1.4-1.6 RANGE. WILL KEEP 30
POPS GOING IN THE FORECAST FOR THIS AFTN/EARLY EVENING. THE HIGH
BASES OF THE STORMS AND LOW DEWPOINTS AT THE SURFACE WILL FAVOR
DOWNBURST DEVELOPMENT WITH THE STRONGEST STORMS. EVERYTHING IS
COVERED IN THE HWO AND SPS AND WILL NOT REISSUE.
RECORD HIGH TEMPERATURES FOR TODAY ARE...
CLL IAH HOU GLS
104 IN 1948 98 IN 1980 97 IN 1977 91 IN 2008
35
CLIMATE...
THE HIGH TEMPERATURE AT HOUSTON REACHED 105 DEGREES ON SUNDAY. THIS
IS THE WARMEST TEMPERATURE EVER RECORDED IN THE MONTH OF JUNE. THE
PREVIOUS WARMEST JUNE TEMPERATURE WAS 104 DEGREES ESTABLISHED ON
JUNE 24TH AND JUNE 26TH 2009. THE EARLIEST HOUSTON EVER RECORDED A
TEMPERATURE OF 105 DEGREES PRIOR TO SUNDAY WAS JULY 26TH 1954.
RECORDS FOR THE CITY OF HOUSTON DATE BACK TO 1891 AND THERE HAVE
BEEN ONLY 15 DAYS IN WHICH THE TEMPERATURE HAS REACHED OR EXCEEDED
105 DEGREES.
4 - 1909
1 - 1954
2 - 1962
3 - 1980
5 - 2000
NEW MAXIMUM TEMPERATURE RECORDS (HOUSTON) HAVE BEEN ESTABLISHED
ON FOUR OUT OF THE FIRST FIVE DAYS OF JUNE. GALVESTON AND HOUSTON
BOTH CRUSHED THEIR PREVIOUS RECORD HIGH TEMPERATURE FOR THE DAY
(JUNE 5TH) BY SEVEN...YES SEVEN DEGREES.
PREV DISCUSSION... /ISSUED 333 AM CDT MON JUN 6 2011/
RECORD SHATTERING HEAT YESTERDAY AFTERNOON (SEE THE CLIMATE
SECTION BELOW) BROUGHT WITH IT SOME STRONG/SEVERE PULSE STORMS. IT
APPEARS SOUTHEAST TEXAS MIGHT BE IN STORE TO SIMILAR WEATHER
TODAY. WITH LEFT OVER BOUNDARIES IN THE AREA AND HIGHER MOISTURE
LEVELS FILTERING IN FROM THE EAST...WE SHOULD SEE SCATTERED MAINLY
AFTERNOON THROUGH EARLY EVENING SHOWER AND THUNDERSTORM
DEVELOPMENT. MODEL SOUNDINGS SUPPORT THE RISK FOR POSSIBLE PULSE
SEVERE STORMS ONCE AGAIN...AND WILL MENTION THIS IN THE MORNING
HAZARDOUS WEATHER OUTLOOK. IT WILL BE VERY HOT AGAIN THIS
AFTERNOON WITH INLAND HIGHS TOPPING OUT SOMEWHERE IN A 98-103
DEGREE RANGE. THE COOL SPOT WILL BE AT THE BEACHES WITH HIGHS ONLY
IN THE LOWER TO MID 90S. NORMAL HIGH TEMPERATURES FOR THIS TIME IN
JUNE ARE 90 AT BOTH CLL AND HOU...89 AT IAH...AND 85 AT GLS.
SLIGHTLY DRIER AIR BEGINS FILTERING INTO SOUTHEAST TEXAS FROM THE
GULF ON TUESDAY RESULTING IN AN EXPECTED DECREASE IN RAIN CHANCES.
IT STILL LOOKS LIKE UPPER LEVEL RIDGING WEAKENS DURING THE
REMAINDER OF THE WEEK RESULTING IN LOWER AFTERNOON HIGH
TEMPERATURES. UNFORTUNATELY WITH A LOT OF THE AREA STILL EXTREMELY
DRY...LITTLE TO NO RAINFALL IS ANTICIPATED WEDNESDAY THROUGH
FRIDAY AS THE SEA BREEZE FRONT WILL HAVE LIMITED MOISTURE LEVELS
TO WORK WITH.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 101 72 98 70 95 / 30 30 20 20 10
HOUSTON (IAH) 102 75 97 73 94 / 30 30 20 20 10
GALVESTON (GLS) 95 79 91 77 89 / 30 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 6, 2:27 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
327 AM CDT MON JUN 6 2011
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-071200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
327 AM CDT MON JUN 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED AGAIN THIS AFTERNOON. HIGHS
WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO BETWEEN
98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT INDICES WILL
TOP OUT BETWEEN 98 AND 103 DEGREES.
THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN THE
ATMOSPHERE WILL RESULT IN SCATTERED MAINLY AFTERNOON THROUGH EARLY EVENING
SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BECOME STRONG OR SEVERE. DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
In the hours before
Special weather statement, Jun 6, 1:05 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
205 PM CDT MON JUN 6 2011
TXZ200-062000-
LIBERTY-
205 PM CDT MON JUN 6 2011
...STRONG THUNDERSTORMS OVER LIBERTY COUNTY...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST OF CLEVELAND...MOVING SOUTHWEST AT
10 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THE
COUNTY...AND MOVING SLOWLY SOUTHWEST.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...TARKINGTON PRAIRIE...
MOSS HILL...PLUM GROVE...LIBERTY...KENEFICK...HARDIN...DEVERS...
DAYTON LAKES...DAYTON AND CLEVELAND.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN
ATTRACT LIGHTNING. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY
STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3001 9448 2992 9459 2992 9495 3016 9509
3035 9512 3045 9486 3038 9471 3014 9463
TIME...MOT...LOC 1905Z 023DEG 7KT 3033 9480Thunderstorm Wind, Liberty
- When
- June 6, 1:18 PM CST
- Where
- Liberty County, 6.68 mi WNW of Moss Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.287, -94.833
Strong winds downed a large tree along State Highway 105 to the west of Liberty Lakes.
Thunderstorm Wind, Harris
- When
- June 6, 2:20 PM CST
- Where
- Harris County, 2.72 mi ESE of Englewood
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 29.763, -95.309
A thunderstorm produced strong winds that damaged a roof of a business on Clinton Road near I-10.
Hail, Matagorda
- When
- June 6, 2:38 PM CST
- Where
- Matagorda County, 3.11 mi WSW of Ashby
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.827, -96.144
Quarter size hail was reported on FM 2853 near Blessing.
Thunderstorm Wind, Fort Bend
- When
- June 6, 3:30 PM CST
- Where
- Fort Bend County, 0.86 mi NE of Sugarland Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 29.488, -95.509
A pulse severe thunderstorm downed some palm trees in Sienna Plantation.
Hail, Brazoria
- When
- June 6, 3:40 PM CST
- Where
- Brazoria County, 1.22 mi E of Iowa Colony
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.481, -95.400
Golf ball size hail fell near the intersection of State Highway 288 and State Highway 6.
Thunderstorm Wind, Chambers
- When
- June 6, 3:40 PM CST
- Where
- Chambers County, 0.22 mi WSW of Winnie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.818, -94.383
A thunderstorm downed some trees on State Highway 124.
Thunderstorm Wind, Jackson
- When
- June 6, 3:45 PM CST
- Where
- Jackson County, 2.35 mi SE of Manson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 28.952, -96.598
A thunderstorm produced strong winds that downed power lines along State Highway 111 between Edna and Lake Texana State Park.
Thunderstorm Wind, Brazos
- When
- June 6, 5:35 PM CST
- Where
- Brazos County, 2.83 mi NNE of Kurten
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.820, -96.260
A pulse severe thunderstorm produced strong winds that downed a couple of trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, June 6 to 8, 20112 deaths · 2 events
- Damaging Winds and Lightning Strike in Georgia, June 6 to 10, 20111 injured · $146,000 · 60 kt wind · 5 events
- Hail in Wisconsin, June 6, 2011$100,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Louisiana, June 6, 2011$35,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Montana, June 6, 2011EF0 · 38 events
- Hail and Damaging Winds in Florida, June 6, 2011$40,000 · 1 in hail · 5 events
- Flood in Montana, June 6 to 18, 2011$40,000 · 1 event
- Hail and Damaging Winds in Texas, June 6, 2011$15,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Florida, June 6, 2011$5,000 · 1.75 in hail · 25 events
- Hail in Minnesota, June 6 to 7, 20111.75 in hail · 17 events
- Hail in Mississippi, June 6, 2011$20,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Georgia, June 6, 2011$5,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297363, 297367, 297377, 297379, 297378, 297380, 297382, 297385.